Alert archive / Oregon / Frost Advisories in 2021
Frost Advisory 12, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 11, 2021, 1:36 PM PDT for 5 counties in Oregon; Siskiyou County, California. It took effect at Oct 12, 2021, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2021, 1:36 PM PDT (20:36 UTC)
- In effect from
- Oct 12, 2021, 1:00 AM PDT
- Expired
- Oct 12, 2021, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS76 KMFR 112036 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 136 PM PDT Mon Oct 11 2021 CAZ080-120500- /O.UPG.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ /O.NEW.KMFR.FR.Y.0012.211012T0800Z-211012T1600Z/ /O.NEW.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, and Happy Camp 136 PM PDT Mon Oct 11 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 degrees will result in frost formation. * WHERE...Areas in the freeze warning include the Scott Valley and portions of the Klamath River Valley. This includes the communities of Fort Jones, Etna, Greenview, and Happy Camp. The frost advisory covers most other areas of the Klamath River Valley. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ ORZ023-024-026-120500- /O.UPG.KMFR.FZ.A.0007.211012T0900Z-211012T1600Z/ /O.NEW.KMFR.FR.Y.0012.211012T0800Z-211012T1600Z/ /O.NEW.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Drain, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, Cave Junction, Medford, and Ashland 136 PM PDT Mon Oct 11 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...For the Freeze warning: The Illinois Valley in Josephine County, almost all of Jackson County including the Applegate, and Rogue Valleys, and southern portions of the Umpqua Basin near Tiller, Azalea and Glendale in south Central Douglas County. For the frost advisory, the remainder of Josephine County, eastern Curry County, and Most of Douglas County including Roseburg, Camas Valley, Sutherlin, Glide, and Drain. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ CAZ081-120500- /O.UPG.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ /O.NEW.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ /O.CON.KMFR.WI.Y.0021.000000T0000Z-211012T0400Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 136 PM PDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts up to 45 mph expected. For the Freeze Warning, sub- freezing temperatures as low as 22 degrees expected. * WHERE...For the Wind Advisory, a portion of the eastern Shasta Valley including Grenada and east of the Montague Airport. For the Freeze Warning, the entirety of Central Siskiyou County including the entire Shasta Valley. * WHEN...For the Wind Advisory, until 9 PM PDT this evening. For the Freeze Warning, from 1 AM to 9 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ082-120500- /O.UPG.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ /O.NEW.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ South Central Siskiyou County- Including the cities of Dunsmuir and Mount Shasta 136 PM PDT Mon Oct 11 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 18 degrees expected. * WHERE...South Central Siskiyou County west of McCloud. This includes Mt. Shasta City and Dunsmuir. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...While McCloud and areas eastward will see freezing temperatures, these areas have already seen a hard freeze and their growing season is over. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ084-085-ORZ029>031-120400- /O.CON.KMFR.WI.Y.0021.000000T0000Z-211012T0400Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Newell, Tulelake, Altamont, Klamath Falls, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 136 PM PDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County including Dorris, Tulelake, Tionesta, and Davis Creek. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County including Klamath Falls, Paisley, Lakeview. * WHEN...Until 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...With leaves still on some deciduous trees, tree branches are more susceptible to damage in this early season wind event. Also, any hazard trees in wildfire burn scar areas are more susceptible to tree fall so please use extra caution in these areas. Although the winds will diminish after the advisory ends, cold temperatures will combine with the breezy winds to create very low wind chills for this time of year. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
524 WWUS76 KMFR 120338 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 838 PM PDT Mon Oct 11 2021 CAZ081-121600- /O.EXP.KMFR.WI.Y.0021.000000T0000Z-211012T0400Z/ /O.CON.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 838 PM PDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Sub-freezing temperatures as low as 22 expected. * WHERE...For the Freeze Warning, the entirety of Central Siskiyou County including the entire Shasta Valley. * WHEN...For the Wind Advisory, until 9 PM PDT this evening. For the Freeze Warning, from 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ084-085-ORZ029>031-120445- /O.EXP.KMFR.WI.Y.0021.000000T0000Z-211012T0400Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Newell, Tulelake, Altamont, Klamath Falls, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 838 PM PDT Mon Oct 11 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Breezy conditions will continue tonight but won't reach Advisory criteria. $$ CAZ080-121600- /O.CON.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ /O.CON.KMFR.FR.Y.0012.211012T0800Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, and Happy Camp 838 PM PDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 degrees will result in frost formation. * WHERE...Areas in the freeze warning include the Scott Valley and portions of the Klamath River Valley. This includes the communities of Fort Jones, Etna, Greenview, and Happy Camp. The frost advisory covers most other areas of the Klamath River Valley. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ ORZ023-024-026-121600- /O.CON.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ /O.CON.KMFR.FR.Y.0012.211012T0800Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Drain, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, Cave Junction, Medford, and Ashland 838 PM PDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...For the Freeze warning: The Illinois Valley in Josephine County, almost all of Jackson County including the Applegate, and Rogue Valleys, and southern portions of the Umpqua Basin near Tiller, Azalea and Glendale in south Central Douglas County. For the frost advisory, the remainder of Josephine County, eastern Curry County, and Most of Douglas County including Roseburg, Camas Valley, Sutherlin, Glide, and Drain. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ CAZ082-121600- /O.CON.KMFR.FZ.W.0012.211012T0800Z-211012T1600Z/ South Central Siskiyou County- Including the cities of Dunsmuir and Mount Shasta 838 PM PDT Mon Oct 11 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 18 degrees expected. * WHERE...South Central Siskiyou County west of McCloud. This includes Mt. Shasta City and Dunsmuir. * WHEN...From 1 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...While McCloud and areas eastward will see freezing temperatures, these areas have already seen a hard freeze and their growing season is over. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
308 WWUS76 KMFR 121019 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 319 AM PDT Tue Oct 12 2021 CAZ080-121600- /O.CON.KMFR.FZ.W.0012.000000T0000Z-211012T1600Z/ /O.CON.KMFR.FR.Y.0012.000000T0000Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, and Happy Camp 319 AM PDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 degrees will result in frost formation. * WHERE...Areas in the freeze warning include the Scott Valley and portions of the Klamath River Valley. This includes the communities of Fort Jones, Etna, Greenview, and Happy Camp. The frost advisory covers most other areas of the Klamath River Valley. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freezing conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ ORZ023-024-026-121600- /O.CON.KMFR.FZ.W.0012.000000T0000Z-211012T1600Z/ /O.CON.KMFR.FR.Y.0012.000000T0000Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Drain, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, Cave Junction, Medford, and Ashland 319 AM PDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 20 degrees expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...For the Freeze warning: The Illinois Valley in Josephine County, almost all of Jackson County including the Applegate, and Rogue Valleys, and southern portions of the Umpqua Basin near Tiller, Azalea and Glendale in south Central Douglas County. For the frost advisory, the remainder of Josephine County, eastern Curry County, and Most of Douglas County including Roseburg, Camas Valley, Sutherlin, Glide, and Drain. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freezing conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Bring pets inside for the night. Remember, if it is too cold for you, it is too cold for them. && $$ CAZ081-082-121600- /O.CON.KMFR.FZ.W.0012.000000T0000Z-211012T1600Z/ Central Siskiyou County-South Central Siskiyou County- Including the cities of Hilt, Weed, Yreka, Dunsmuir, and Mount Shasta 319 AM PDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 22 expected. * WHERE...The entirety of Central Siskiyou County including the entire Shasta Valley. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freezing conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
175 WWUS76 KMFR 121613 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 913 AM PDT Tue Oct 12 2021 CAZ080-ORZ023-024-026-121715- /O.EXP.KMFR.FZ.W.0012.000000T0000Z-211012T1600Z/ /O.EXP.KMFR.FR.Y.0012.000000T0000Z-211012T1600Z/ Western Siskiyou County-Central Douglas County- Eastern Curry County and Josephine County-Jackson County- Including the cities of Callahan, Etna, Fort Jones, Greenview, Happy Camp, Drain, Sutherlin, Green, Myrtle Creek, Canyonville, Glendale, Grants Pass, Cave Junction, Medford, and Ashland 913 AM PDT Tue Oct 12 2021 ...FREEZE WARNING HAS EXPIRED... ...FROST ADVISORY HAS EXPIRED... Temperatures are rising following sunrise, thus the frost and freeze headlines will be allowed to expire. $$ CAZ081-082-121715- /O.EXP.KMFR.FZ.W.0012.000000T0000Z-211012T1600Z/ Central Siskiyou County-South Central Siskiyou County- Including the cities of Hilt, Weed, Yreka, Dunsmuir, and Mount Shasta 913 AM PDT Tue Oct 12 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures are rising following sunrise, thus the freeze headlines will be allowed to expire. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 11, 8:53 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 11, 8:53 AM PDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Medford OR
853 AM PDT Mon Oct 11 2021
.DISCUSSION...Current radar is showing some showers streaming in
from the north. These showers have largely been light in nature,
and snow levels have been around 3000 feet or so with limited
impacts on area roadways. Still, the mountain snow is a welcomed
site as we continue marching toward the end of fire season. The
big task for the shift today will be untangling all of the frost
advisory and freeze warnings upcoming tonight for many west side
valley locations. Although this may be the sort of event that will
provide a definitive end to growing season, we will have to check
in tomorrow to see how things actually shake out. -Schaaf
&&
.PREV DISCUSSION... /Issued 342 AM PDT Mon Oct 11 2021/
SHORT TERM...Scattered to numerous showers are present over
western portions of the area this morning, with isolated to
scattered east of the Cascades and into Northern California.
Satellite and radar imagery along with observations, indicate
showers are most numerous over Coos, Douglas, and Jackson Counties
and into the Southern Oregon Cascades. Snow levels are currently
around 3500 to 4000 feet. These lower snow levels are expected to
persist this morning, rising only slightly in the afternoon. With
this cold showery pattern, light snow is expected for the higher
mountains. NBM continues to show around an inch of snowfall is
possible for some higher Cascade mountain passes such as Diamond
Lake and Crater lake, before showers decrease late this morning
into this afternoon. Some minor travel impacts are expected.
The upper level trough will gradually shift eastward today and
showers will decrease this afternoon, tapering off by evening.
Gusty north winds are expected to develop this afternoon for areas
east of the Cascades and in central Siskiyou County. There is
moderate to high confidence that north winds will increase to
around 20 to 30 mph with gusts in the 30 to 45 mph range. A wind
advisory is in effect for these areas this afternoon and this
evening (NPWMFR).
Tonight, models and guidance continue to show cold overnight/morning
developing as the cold air mass remains over the area, skies
clear, and winds become light. This pattern will bring the
potential for freezing and subfreezing temperatures to areas west
of the Cascades in south-central Douglas, Josephine, Jackson, and
western/central Siskiyou County. These cold conditions could
kill crops or sensitive vegetation. A freeze watch remains in effect
for these areas (NPWMFR).
Tuesday, models continue to show dry weather through the day followed
by another cold front moving into the coast Tuesday evening then
inland Tuesday night through Wednesday. Models and ensembles have
trended wetter with this system, so have leaned towards the NBM
and increased the chance for precipitation. Precipitation will be
mainly light with this front but some moderate rain is possible
along the coast and coastal mountains. Snow levels are expected in
the 4000 to 5000 ft range and some light snow is expected to
develop Tuesday night into Wednesday morning over the mountains,
especially for the Cascades and Siskiyous as well as the higher
mountains west of the Cascades.
LONG TERM...A weak upper level ridge is forecast to move into
the area late Wednesday and Thursday, then persist on Friday. So,
expect mainly dry weather. This is followed by another front
approaching the area late Friday and Saturday. Current models are
showing this front moving onshore early Sunday morning and
weakening as it moves inland , resulting in light precipitation
mainly along the coast and into the coastal mountains. Behind
this front, a ridge returns Monday, but additional frontal systems
may move into the area around the middle of next week. -CC
AVIATION...11/12Z TAFs...Isolated showers will linger this morning
with areas of mountain obscuration. Away from mountains, conditions
will be mainly VFR. But, MVFR may accompany showers and patchy IFR
is expected along the coast. Patchy LIFR is expected in valleys late
tonight into Tuesday morning, especially the Coquille, Umpqua, and
Illinois valleys.
VFR is expected this afternoon and evening, but gusty, moderate to
strong north to northwest winds will develop late this morning.
Winds will be strongest in the Shasta Valley, including Montague,
and east of the Cascades, including Klamath Falls, with wind gusts
of around 35 kts. An Airport Weather Warning has been issued for
Klamath Falls from 11 AM to 7 PM to highlight this condition. Gusty
winds are also likely in Medford with peak gusts up to 25 kts this
afternoon. Though not as strong, it will also be breezy in Roseburg
and North Bend. Winds will diminish pretty quickly shortly after
sunset. -DW
MARINE...Updated 230 AM PDT Monday 11 October 2021...Steep to very
steep seas will continue to build today into this evening. Gusty
north winds will be strongest in the outer waters this morning then
near shore south of Gold Beach this afternoon and evening.
Conditions will gradually improve late tonight into Tuesday, but
with seas remaining steep into early Tuesday morning. A front will
move through Tuesday night. North winds and steep seas will return
Wednesday and likely persist into Thursday with our area remaining
between high pressure offshore of northern California and a series
of disturbances north of the waters. -DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 1 PM this afternoon to 9 PM PDT this evening
for ORZ029>031.
Freeze Watch from late tonight through Tuesday morning for
ORZ023-024-026.
CA...Wind Advisory from 1 PM this afternoon to 9 PM PDT this evening
for CAZ081-084-085.
Freeze Watch from late tonight through Tuesday morning for
CAZ080>082.
Frost Advisory until 9 AM PDT this morning for CAZ080.
Pacific Coastal Waters...
Small Craft Advisory until 5 AM PDT Tuesday for
PZZ350-356-370-376.
Hazardous Seas Warning until 11 AM PDT this morning for
PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:58 PM PDT | Wind Advisory | MFR | Klamath, Lake | 22 hr |
| Oct 11, 1:36 PM PDT | Freeze Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine | 19 hr |
| Oct 11, 2:30 PM PDT | Small Craft Advisory | MFR | 4 days | |
| Oct 10, 8:54 PM PDT | Frost Advisory | MFR | Siskiyou | 12 hr |
Nearby
Frost Advisories in Oregon, 2021Frost Advisories in California, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.